Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 121, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 13, 2018, 8:57 PM CDT for Woods County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2018, 8:57 PM CDT (01:57 UTC)
- Expired
- May 13, 2018, 9:41 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 66 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:43 PM CDT, 14 minutes earlier.
Area forecast discussion, May 13, 8:43 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 843 PM CDT Sun May 13 2018 .DISCUSSION... Overall, shower and storm coverage has decreased over the past few hours, but a few severe storms remain. The stronger/rotating storms will likely continue through the late evening, therefore, parts of western Oklahoma, and north Texas will have a risk of severe weather. A few areas across the eastern panhandle of Texas have received very heavy rainfall this evening, but do not expect this to translate into western Oklahoma. Depending on trends, we will also need to watch for heatburst late this evening/overnight. && .PREV DISCUSSION... /issued 615 PM CDT Sun May 13 2018/ DISCUSSION... Please see the 00Z aviation discussion below. AVIATION... A large area of thunderstorms will continue to move toward the western OK terminals over the next 1-2 hours. Very strong wind gusts will be the main threat, although some hail can't be ruled out. Also, even after the thunderstorms dissipate the threat of wind gusts over 50 kt may continue, especially near WWR and CSM. We will watch this closely for amendments. Otherwise, expect VFR cigs for most of the terminals overnight. Winds will remain S to SSE around 15 to 20 kt. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 68 84 / 30 30 50 20 Hobart OK 71 92 66 86 / 30 10 70 30 Wichita Falls TX 72 90 68 89 / 30 20 60 20 Gage OK 67 95 62 78 / 60 40 50 30 Ponca City OK 72 89 66 83 / 20 20 60 20 Durant OK 70 85 68 85 / 20 20 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 13, 8:18 PM CDT, 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 818 PM CDT Sun May 13 2018 OKZ004>048-050>052-TXZ083>090-141115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 818 PM CDT Sun May 13 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is Slight Risk of severe thunderstorms. Location... The Slight Risk area is west of a line from Alva to Clinton to Frederick and Vernon, Texas. A Marginal Risk area surrounds the Slight Risk area west of a line from Enid to Wichita Falls, Texas. Timing... through 11 pm. Impacts... Damaging winds up to 80 mph is the main hazard. Large hail up to the size of golf balls is also possible. Discussion... Scattered strong to severe thunderstorms will move across western Oklahoma and far western north Texas through the late evening. Thunderstorm intensity is expected to decrease after sunset. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations. ..Heavy Rainfall... Locally heavy rainfall of 1 to 2 inches in a short period of time from thunderstorms may cause some flooding in a few locations across western Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Some strong to severe thunderstorms with damaging winds as the main hazard are possible Monday through Tuesday night, mainly during the late afternoon and evening hours. Low thunderstorm chances are forecast Wednesday through Friday across parts of Oklahoma and north Texas. Severe storm potential remains very low Wednesday through Friday. Thunderstorm chances may increase again Friday night and Saturday and strong to severe thunderstorms are possible. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slow moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Monday through early Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 13, 7:09 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
709 PM CDT SUN MAY 13 2018
OKZ004-140030-
Harper OK-
709 PM CDT SUN MAY 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 730
PM CDT...
AT 707 PM CDT, a strong thunderstorm was located 5 miles southwest of
Laverne, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Laverne, May and Rosston.
Damaging winds may become more likely with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3697 9997 3681 9977 3659 9968 3660 10000
3697 10000
TIME...MOT...LOC 0007Z 242DEG 29KT 3663 9995
BRBSpecial weather statement, May 13, 8:02 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
802 PM CDT SUN MAY 13 2018
OKZ004-005-140130-
Harper OK-Woods OK-
802 PM CDT SUN MAY 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Woods
Counties Until 830 PM CDT...
AT 759 PM CDT, a strong thunderstorm was located 6 miles north of
Selman, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Laverne, Buffalo and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9921 3659 9946 3659 9964 3676 10000
3700 9963
TIME...MOT...LOC 0059Z 221DEG 24KT 3689 9952
03Special weather statement, May 13, 8:04 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 804 PM CDT SUN MAY 13 2018 OKZ014-140145- Roger Mills OK- 804 PM CDT SUN MAY 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County Until 845 PM CDT... AT 802 PM CDT, a strong thunderstorm was located near Allison, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Frequent cloud to ground lightning... Locations impacted include... Reydon and Dempsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3572 10000 3581 9979 3548 9969 3546 10000 TIME...MOT...LOC 0102Z 258DEG 16KT 3556 10010 03
Special weather statement, May 13, 8:14 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
814 PM CDT SUN MAY 13 2018
OKZ009-140215-
Ellis OK-
814 PM CDT SUN MAY 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until
915 PM CDT...
AT 812 PM CDT, a strong thunderstorm was located near Higgins, moving
east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Shattuck, Arnett, Gage and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3647 10000 3649 9999 3656 9967 3602 9978
3603 10000
TIME...MOT...LOC 0112Z 248DEG 16KT 3615 10007
03Special weather statement, May 13, 8:42 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
842 PM CDT SUN MAY 13 2018
OKZ005-140230-
Woods OK-
842 PM CDT SUN MAY 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woods County Until
930 PM CDT...
AT 839 PM CDT, a strong thunderstorm was located 12 miles northwest
of Freedom, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
This storm will remain over mainly rural areas of northwestern Woods
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9888 3685 9883 3684 9926 3696 9935
3700 9929
TIME...MOT...LOC 0139Z 236DEG 29KT 3693 9922
03Special weather statement, May 13, 8:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
846 PM CDT SUN MAY 13 2018
OKZ004-009-010-140245-
Woodward OK-Harper OK-Ellis OK-
846 PM CDT SUN MAY 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward...southern
Harper and northwestern Ellis Counties Until 945 PM CDT...
AT 845 PM CDT, a strong thunderstorm was located 9 miles northwest of
Fargo, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Laverne, Fort Supply, May, Rosston and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3684 10000 3668 9935 3639 9962 3642 10000
3655 10001
TIME...MOT...LOC 0145Z 204DEG 16KT 3648 9972
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:09 PM CDT | Special Weather Statement | OUN | Harper | 21 min |
| May 13, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 36 min |
| May 13, 8:02 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| May 13, 8:04 PM CDT | Special Weather Statement | OUN | Roger Mills | 41 min |
| May 13, 8:14 PM CDT | Special Weather Statement | OUN | Ellis | 61 min |
| May 13, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 58 min |
| May 13, 8:42 PM CDT | Special Weather Statement | OUN | Woods | 48 min |
| May 13, 8:46 PM CDT | Special Weather Statement | OUN | Harper | 59 min |
| May 13, 9:04 PM CDT | Special Weather Statement | OUN | Ellis | 41 min |
| May 13, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 51 min |
| May 13, 9:13 PM CDT | Special Weather Statement | OUN | Roger Mills | 47 min |
| May 13, 9:21 PM CDT | Special Weather Statement | OUN | Harmon | 54 min |
| May 13, 9:31 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| May 13, 9:49 PM CDT | Special Weather Statement | OUN | Woods | 56 min |
| May 13, 10:26 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| May 13, 10:28 PM CDT | Special Weather Statement | OUN | Harmon | 47 min |
| May 13, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 37 min |
| May 13, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 50 min |
| May 13, 11:03 PM CDT | Special Weather Statement | OUN | Kiowa | 57 min |
| May 13, 11:09 PM CDT | Special Weather Statement | OUN | Washita | 21 min |
| May 13, 11:21 PM CDT | Special Weather Statement | OUN | Jackson | 24 min |
| May 13, 11:28 PM CDT | Special Weather Statement | OUN | Beckham | 47 min |
| May 13, 11:35 PM CDT | Special Weather Statement | OUN | Washita | 55 min |
| May 13, 11:47 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 28 min |
| May 14, 12:05 AM CDT | High Wind Warning | OUN | Blaine, Caddo, Custer, Washita | 115 min |
| May 14, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 39 min |
| May 14, 12:33 AM CDT | Special Weather Statement | OUN | Greer | 27 min |
| May 14, 12:45 AM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| May 14, 12:59 AM CDT | Special Weather Statement | OUN | Greer | 31 min |
| May 14, 1:12 AM CDT | Special Weather Statement | OUN | Comanche | 33 min |
| May 14, 1:32 AM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| May 14, 5:17 PM CDT | Special Weather Statement | OUN | Roger Mills | 28 min |
| May 14, 5:29 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| May 14, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 45 min |
| May 14, 5:42 PM CDT | Special Weather Statement | OUN | Harmon | 33 min |
| May 14, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 48 min |
| May 14, 5:58 PM CDT | Special Weather Statement | OUN | Beckham | 32 min |
| May 14, 6:00 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 55 min |
| May 14, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 51 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 46 min |
| May 14, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 48 min |
| May 14, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 44 min |
| May 14, 6:49 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| May 14, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 64 min |
| May 13, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.